Aa
A
A
A
Close
Cancer Community
6.55k Members
Avatar universal

green vomit

My 60 yr old mother underwent partial colectomy,  temporary colostomy and apendectomy all at once 9 days ago.  The day before yesterday we we were discharged from the hospital.  She has been on soft diet for at least 5 days now.  Yesterday she started vomiting green liquid. We have informed her surgeon and he has prescribed omeprazole once a day for the next seven days.  Still her vomitting comtineous.  Is this normal or is there anything else we can do?  Thanks a lot.
1 Responses
976897 tn?1379167602
omeprazole is a pump inhibitor, it stops so much acid being produced in the stomach. Green coloured vomit is bile which is made by the liver and distributed via the bile duct. I would firstly check constipation because this can cause her system to backup. Has anything passed into her colostomy bag and is it firm and what colour is it?
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are 15 ways to help prevent lung cancer.
New cervical cancer screening guidelines change when and how women should be tested for the disease.
They got it all wrong: Why the PSA test is imperative for saving lives from prostate cancer
Everything you wanted to know about colonoscopy but were afraid to ask
A quick primer on the different ways breast cancer can be treated.
Get the facts about this disease that affects more than 240,000 men each year.